Moments of inertia of spheres without integration in arbitrary dimensions

Seok In Hong, Seok Cheol Hong

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We obtain generalized formulae for the moments of inertia of D( 2)-dimensional uniform solid spheres and spherical shells without actual integration. The derivation is based on the parallel axis theorem and the (generalized) perpendicular axis theorem along with rotational symmetry.

Original languageEnglish
Article number025003
JournalEuropean Journal of Physics
Volume35
Issue number2
DOIs
Publication statusPublished - 2014 Jan 1

Fingerprint

moments of inertia
theorems
spherical shells
derivation
symmetry

Keywords

  • arbitrary dimension
  • moment of inertia
  • parallel axis theorem
  • perpendicular axis theorem
  • sphere
  • spherical symmetry
  • without integration

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Cite this

Moments of inertia of spheres without integration in arbitrary dimensions. / Hong, Seok In; Hong, Seok Cheol.

In: European Journal of Physics, Vol. 35, No. 2, 025003, 01.01.2014.

Research output: Contribution to journalArticle

@article{8f39bd1ecb7045ebb08f0b158a8fc6f9,
title = "Moments of inertia of spheres without integration in arbitrary dimensions",
abstract = "We obtain generalized formulae for the moments of inertia of D( 2)-dimensional uniform solid spheres and spherical shells without actual integration. The derivation is based on the parallel axis theorem and the (generalized) perpendicular axis theorem along with rotational symmetry.",
keywords = "arbitrary dimension, moment of inertia, parallel axis theorem, perpendicular axis theorem, sphere, spherical symmetry, without integration",
author = "Hong, {Seok In} and Hong, {Seok Cheol}",
year = "2014",
month = "1",
day = "1",
doi = "10.1088/0143-0807/35/2/025003",
language = "English",
volume = "35",
journal = "European Journal of Physics",
issn = "0143-0807",
publisher = "IOP Publishing Ltd.",
number = "2",

}

TY - JOUR

T1 - Moments of inertia of spheres without integration in arbitrary dimensions

AU - Hong, Seok In

AU - Hong, Seok Cheol

PY - 2014/1/1

Y1 - 2014/1/1

N2 - We obtain generalized formulae for the moments of inertia of D( 2)-dimensional uniform solid spheres and spherical shells without actual integration. The derivation is based on the parallel axis theorem and the (generalized) perpendicular axis theorem along with rotational symmetry.

AB - We obtain generalized formulae for the moments of inertia of D( 2)-dimensional uniform solid spheres and spherical shells without actual integration. The derivation is based on the parallel axis theorem and the (generalized) perpendicular axis theorem along with rotational symmetry.

KW - arbitrary dimension

KW - moment of inertia

KW - parallel axis theorem

KW - perpendicular axis theorem

KW - sphere

KW - spherical symmetry

KW - without integration

UR - http://www.scopus.com/inward/record.url?scp=84899539451&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84899539451&partnerID=8YFLogxK

U2 - 10.1088/0143-0807/35/2/025003

DO - 10.1088/0143-0807/35/2/025003

M3 - Article

VL - 35

JO - European Journal of Physics

JF - European Journal of Physics

SN - 0143-0807

IS - 2

M1 - 025003

ER -